Help Getting rid of high RT3

Morning, I have high RT3 I know adding T3 may help. I am currently on Levo 100, taking supplements, gluten free etc also have Hashi,

From what I gather some people have gone on T3 alone to get rid of RT3. My question is if this works, and you get rid of it, what do you do then? Do you have to stay on it or go back on levo and risk it happening all over again? Could someone please clarify? Thanks.

9 Replies

oldestnewest
  • This link may be helpful and refer to the second question/ answer :)

    web.archive.org/web/2010103...

  • I was placed on T3 only treatment for sky-high rT3 5 years ago.

    As mentioned in the article shaws provided, chronic stress, either external (lifestyle, job related, major life event) or internal (toxicity, chronic illness, food allergies, antibodies, etc.) can cause rT3 to be made.

    So, the important thing is to reduce or eliminate the stressors, while treating with T3 and ensuring selenium and iodine levels are good. Then, you see where you are. Likely, you would start to introduce T4, and taper off the T3, or use NDT if you still needed thyroid treatment.

    In my case, I'd had a lot of life stressors, mercury toxicity, hidden food allergies, a leaky gut, nutrient deficiencies, estrogen dominance, and sinus surgery which I thought caused the high rT3.

    But, then I also had a building cancer in my uterus and ovaries which got missed along the way.

    So, cancer free 5 years later, my rT3 is quite low, and I am finally introducing T4.

    The moral to this story is figure out why your rT3 is high in the first place - don't just treat it and think you're done.

  • Thank you for taking the time to reply. So happy you are cancer free - what a journey you have been on. I know chronic illness plays a part I have Chrohns & inflammatory bladder. I was told many moons ago I had a leaky gut by a homeopath and his treatment helped. I am thinking of seeing a naturopath next year to help me get on the right track. I am just getting all my soldiers lined up so I know where I am. I am a lot better then what I was but my throat and ears are inflamed, have been since I increased my dose. I am thinking that's the RT3 swimming round! I am just scared of feeling worse but I need to do something. Thanks for sharing your story it's made me realise there is more to this. Xxx

  • Sounds like you're on the right track to sort things out. Revving up your thyroid speeds up your metabolism and can make you inflamed faster.

    Start with getting your gut on track. The Food Intolerance Bundle by Anthony Hayne is a great resource.

    You might also try a good curcumin product, like Thorne Meriva for inflammation. Also look for chronic infections...

    Best wishes. 😃

  • Thank you for all of that good info - I will look into this. Best wishes x

  • No, rT3 does swim round causing symptoms. rT3 is a natural occurrence. It's a safety measure for the bottom, when it needs to preserve energy, when you're ill or something. Of course stress causes rT3, that's what is supposed to happen.

    The problem starts when too much rT3 is made, and then blocks the T3 receptors, so that the normal T3 can't get into the cells. That's what causes the low T3 symptoms. Not the rT3 itself.

  • Thank you - I get it now, x

  • Back in 2013 I had rT3 which was substantially over the range. I was suffering severe non-thyroidal health problems at the time which was, no doubt, the cause of the high rT3. Some of the health problems I had at that time have been fixed, but I still suffer from chronic pain which I treat with pain meds daily. I also have non-thyroidal health problems that aren't currently controlled or treated. The NHS has no interest in trying to fix the source of my chronic pain or my non-thyroidal health problems, so my rT3 will always end up high if I go on any thyroid meds which contain T4.

    I went on T3-only for about 8 weeks to get rid of rT3. I needed very high doses of T3 at the time to be able to function at all. It did work - my rT3 dropped a lot. Logically, it had to work. If you take T3-only in high enough doses your T4/Free T4 reduces a lot, and may end up being zero or close to zero. If there is no T4 then there is nothing for the body to make rT3 out of.

    However, if the conditions that caused the rT3 in the first place aren't changed the rT3 will come back again as soon as the body makes T4 again (if possible) or T4 is supplied in thyroid meds.

    I have tried going on NDT but I eventually end up feeling grim again. So I stay on T3 only.

  • Thank you for sharing your experience with me and explaining about the RT3. It all makes sense, and yes I am coming to the conclusion that the underlying cause needs to be adressed or I shall be back to square one. I also have thought about NDT, but for further along the road, if this doesn't work. I hope your pain hasn't been bad today, and thank you again for taking the time to help.

You may also like...